Advanced Search
Article Contents
Article Contents

Variational approach to stability of semilinear wave equation with nonlinear boundary conditions

Abstract Related Papers Cited by
  • We discuss solvability for the semilinear equation of the vibrating string $ x_{tt}(t,y)-\Delta x(t,y)=F_{x}(t,y,x(t,y))-G_{x}(t,y,x(t,y))$ in bounded domain and same type of nonlinearity on the boundary. To this effect we derive new variational methods one for the boundary equation the second for interior equation. Next we discuss stability of solutions with respect to initial conditions basing on variational approach.
    Mathematics Subject Classification: Primary: 35L05; Secondary: 35L20.


    \begin{equation} \\ \end{equation}
  • [1]

    G. Auchmuty, Variational principles for finite dimensional initial value problems, Contemporar y Math., 426 (2007), 45-56.doi: 10.1090/conm/426/08183.


    C. O. Alves and M. M. Cavalcanti, On existence, uniform decay rates and blow up for solutions of the 2-D wave equation with exponential source, Calc. Var. Partial Differential Equations, 34 (2009), 377-411.doi: 10.1007/s00526-008-0188-z.


    V. Barbu, I. Lasiecka and M. A. Rammaha, On nonlinear wave equations with degenerate damping and source terms, Trans. Amer. Math. Soc., 357 (2005), 2571-2611.doi: 10.1090/S0002-9947-05-03880-8.


    L. Bociu and I. Lasiecka, Uniqueness of weak solutions for the semilinear wave equations with supercritical boundary/interior sources and damping, DCDS, 22 (2008), 835-860.doi: 10.3934/dcds.2008.22.835.


    L. Bociu and I. Lasiecka, Local Hadamard well-posedness for nonlinear wave equations with supercritical sources and damping, J. Differential Equations, 249 (2010), 654-683.doi: 10.1016/j.jde.2010.03.009.


    L. Bociu, M. Rammaha and D. Toundykov, On a wave equation with supercritical interior and boundary sources and damping terms, Mathematische Nachrichten, 284 (2011), 2032-2064.doi: 10.1002/mana.200910182.


    L. Bociu, M. Rammaha and D. Toundykov, Wave equations with super-critical interior and boundary nonlinearities, Mathematics and Computers in Simulation, 82 (2012), 1017-1029.doi: 10.1016/j.matcom.2011.04.006.


    M. M. Cavalcanti, V. N. D. Cavalcanti, J. S. P. Filho and J. A. Soriano, Existence and uniform decay of solutions of a parabolic-hyperbolic equation with nonlinear boundary damping and boundary source term, Comm. Anal. Geom., 10 (2002), 451-466.


    M. M. Cavalcanti, V. N. D. Cavalcanti and I. Lasiecka, Well-posedness and optimal decay rates for the wave equation with nonlinear boundary damping-source interaction, J. Differential Equations, 236 (2007), 407-459.doi: 10.1016/j.jde.2007.02.004.


    M. M. Cavalcanti, V. N. D. Cavalcanti and P. Martinez, Existence and decay rate estimates for the wave equation with nonlinear boundary damping and source term, J. Differential Equations, 203 (2004), 119-158.doi: 10.1016/j.jde.2004.04.011.


    I. Ekeland and R. Temam, Convex Analysis and Variational Problems, Studies Math. Appl. I, Noth-Holland Publ. Comp., 1976.


    R. T. Glassey, Blow-up theorems for nonlinear wave equations, Math. Z., 132 (1973), 183-203.doi: 10.1007/BF01213863.


    H. A. Levine, Instability and nonexistence of global solutions of nonlinear wave equations of the form $Pu_{t t}$ = $Au+F(u)$, Trans. Amer. Math. Soc., 192 (1974), 1-21.


    H. A. Levine and G. Todorova, Blow up of solutions of the Cauch problem for a wave equation with nonlinear damping term and source terms and positive initial energy, Proc. Amer. Math. Soc., 129 (2001), 793-805.doi: 10.1090/S0002-9939-00-05743-9.


    I. Lasiecka, J. L. Lions and R. Triggiani, Nonhomogeneous boundary value problems for second order hyperbolic operators, J. Math. Pures Appl., 65 (1986), 149-192.


    A. Nowakowski, Nonhomogeneous boundary value problem for semilinear hyperbolic equation, Journal of Dynamical and Control Systems, 14 (2008), 537-558.doi: 10.1007/s10883-008-9050-z.


    A. Nowakowski, Nonlinear parabolic equations associated with subdifferential operators, periodic problems, Bull. Polish Acad. Sc. Math., 36 (1998), 615-621.


    A. Nowakowski, Solvability and stability of a semilinear wave equation with nonlinear boundary conditions, Nonlinear Anal., 73 (2010), 1495-1514.doi: 10.1016/j.na.2010.04.035.


    L. E. Payne and D. Sattinger, Saddle points and instability of nonlinear hyperbolic equations, Israel Math. J., 22 (1975), 273-303.doi: 10.1007/BF02761595.


    M. A. Rammaha, The influence of damping and source terms on solutions of nonlinear wave equations, Bol. Soc. Parana. Mat., 25 (2007), 77-90.doi: 10.5269/bspm.v25i1-2.7427.


    G. Todorova, Cauchy problem for a nonlinear wave equation with nonlinear damping and source terms, Nonlinear Analysis, 41 (2000), 891-905.doi: 10.1016/S0362-546X(98)00317-4.


    H. Tsutsumi, On solutions of semilinear differential equations in a Hilbert space, Math. Japonicea, 17 (1972), 173-193.


    E. Vitillaro, Global existence of the wave equation with nonlinear boundary damping and source terms, J. Differential Equations, 186 (2002), 259-298.doi: 10.1016/S0022-0396(02)00023-2.


    E. Vitillaro, A potential well theory for the wave equation with nonlinear source and boundary damping terms, Glasg. Math. J., 44 (2002), 375-395.doi: 10.1017/S0017089502030045.


    B. Yordanov and Q. S. Zhang, Finite-time blowup for wave equations with a potential, SIAM J. Math. Anal., 36 (2005), 1426-1433.doi: 10.1137/S0036141004440198.

  • 加载中

Article Metrics

HTML views() PDF downloads(90) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint